MAUDE Adverse Event Report: BD CARIBE LTD. KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT

BD CARIBE LTD. KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT
Model Number 400273
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the kit perisafe 18ga 3-1/2in weiss experienced the catheter breaking apart.An x-ray was administered to the patient in an attempt to locate a broken piece of the device believed to be embedded within the patient.The following information was provided by the initial reporter: catheter broken while reinserting in the patient.The dr at the hospital was using perisafe on the patient, they tried to reinsert in 2nd attempt while reinserting they noticed that 2-3 cm of catheter was broken and tried to locate the broken part.They tried to locate by taking x-ray, ct of lumbar region and ultrasound but could not locate the same.However they confirmed the patient is doing fine as of now.They completed the procedure by using another unit.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d4: medical device lot #: 8115818.D4: medical device expiration date: 5/31/2023.H4: device manufacture date: 6/1/2018.D9: device available for eval?: yes.D9: returned to manufacturer on: 9/21/2021.H6: investigation: based on the sample provided to bd for evaluation, the reported condition was verified.It was observed under magnification that the tip of the catheter was broken (torn) at an angle similar to a bevel cut (not a straight cut).In addition, five to six consecutive scratches can be observed near the broken tip.The scratches are on the outside of the tube and are located only on the top side.Scratches do not go around the tube.The only scratches seen throughout the catheter are the ones identified on the tip next to the torn part (tip).A review of the device history record was performed, and no quality issues were found during production.Upon further assessment, it was noted that shearing of an epidural catheter could occur if the catheter was placed throughout the needle or withdrawn, and during the procedure, the catheter could have bent.The act of withdrawing or pulling the catheter could result in the catheter becoming sheared.
 
Event or Problem Description

Brand Name
KIT PERISAFE 18GA 3-1/2IN WEISS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12477868
Report Number2618282-2021-00054
Device Sequence Number3780269
Product Code CAZ
UDI-Device Identifier30382904002733
UDI-Public30382904002733
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K953790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number400273
Device Catalogue Number400273
Device Lot Number8115818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown